A member asked:

What are some reasons an epidural steroid injection would worsen pain?

6 doctors weighed in across 2 answers
Dr. Qamar Khan answered

Specializes in Pain Management

Like Any Other Inj: The worse part of an epidural injection is typically the local anesthetic administered to numb the skin. After that the needle typically feels like pressure. However as the needle enters the spinal canal or around the nerve root there can be some pain that is transient. Sometimes is the nerve is really pinched by the disc herniation, placing medication in can cause pain as it push on the nerve.

Answered 8/3/2016

3.9k views

Thank
Dr. Paul Grin answered

Specializes in Pain Management

Epidural steroid inj: It is not very unusual to have a different pain sensation after having an epidural steroid injection. The injections provide pain relief for at least half of the people who receive them. Your pain may become worse for 7- 10 days after the injection before it begins to improve. Are you currently seeing a fellowship-trained spinal pain management specialist?

Answered 6/26/2018

3.9k views

Thank

Related Questions

A member asked:

When do you need epidural steroid injections?

14 doctors weighed in across 4 answers